Funnel Cloud, Mesa
- When
- June 25, 12:38 PM MST to 12:42 PM MST
- Where
- Mesa County, 3 mi SW of Grand Jct
- Reported by
- Public
- Coordinates
- 39.049, -108.590
A funnel cloud was observed from a resident who lives near Little Park Road.
A funnel cloud was spotted near Grand Junction.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A funnel cloud was spotted near Grand Junction.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 25, 2:52 AM MST, 9 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 352 AM MDT THU JUN 25 2009 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MOISTURE CONTINUES TO STREAM NORTHWARD INTO THE FORECAST AREA AROUND THE BROAD RIDGE OF HIGH PRESSURE OVER THE SOUTHERN PLAINS. MODELS REMAIN CONSISTENT WITH INCREASING PRECIPITABLE WATER VALUES TO OVER ONE INCH BY EARLY FRIDAY. HAD A FEW REPORTS OF HEAVY RAIN FROM PARTS OF LA PLATA COUNTY LAST EVENING...WITH ONE REPORT OF ONE INCH IN JUST A LITTLE OVER ONE HOUR. THIS WILL BE THE PATTERN FOR THE NEXT 24 TO 36 HOUR...WITH SLOW MOVING CELLS DEVELOPING IN MOIST UNSTABLE ENVIRONMENT. FCST SOUNDINGS CONTINUE TO INDICATE SUFFICIENT CAPE AND INCREASING SHEAR THROUGH FRIDAY...SO STRENGTH AND LONGEVITY OF STORMS WILL BE ON THE INCREASE. MORE WIDESPREAD ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS HANGING AROUND THROUGH THE NIGHT AS DIVERGENT FLOW ALOFT INCREASES OUT AHEAD OF AN APPROACHING PACIFIC TROUGH. THIS TROUGH ARRIVES FRIDAY AFTERNOON...BRINGING MUCH BETTER SHEAR AND POTENTIAL FOR ISOLATED SEVERE STORMS...WITH LARGE HAIL AND STRONG OUTFLOW WINDS POSSIBLE. THE STRONG DYNAMICS ASSOCIATED WITH THE APPROACHING TROUGH SHOULD BE ENOUGH TO OVERCOME THE FAIRLY DENSE CLOUD COVER THAT IS EXPECTED OVER THE REGION...TO GET STORMS ROLLING BY EARLY AFTERNOON. FOR NOW...HAVE ADDED A MENTION OF HEAVY RAIN...GUSTY WINDS AND SMALL HAIL TO THE GRIDS FOR FRIDAY AFTERNOON AND EVENING. WITH BETTER STORM MOTION EXPECTED... POTENTIAL FOR WIDESPREAD FLASH FLOOD PRODUCING STORMS WILL BE DIMINISHED...ALTHOUGH TRAINING ECHOES ARE ALWAYS A POSSIBILITY AND WILL BE SOMETHING WE WILL BE WATCHING CLOSELY. TEMPERATURES WILL STAY ON THE WARM SIDE OF NORMAL THIS AFTERNOON... BEFORE DEEPER MOISTURE AND CLOUD COVER SEND READINGS BACK BELOW NORMAL ON FRIDAY. .LONG TERM...SATURDAY THROUGH THURSDAY... MODEL TIMING HAS BECOME A LITTLE MORE CONSISTENT IN THE LAST 24 HOURS...WITH A DRYING TREND BEGINNING ON SATURDAY. MODELS BRING THE MUCH WEAKENED REMNANTS OF THE LOW ACROSS ON SATURDAY/SATURDAY NIGHT WITH A DRIER WESTERLY FLOW DEVELOPING. HOWEVER PLENTY OF INSTABILITY WILL PERSIST THROUGH THE DAY. THIS ALONG WITH RESIDUAL MOISTURE WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY OVER THE EASTERN MOUNTAINS. ACTIVITY SHOULD DIE OUT BY LATE SATURDAY EVENING AS THE WAVE CONTINUES TO WEAKEN AND SLOWLY SHIFTS EAST. THEN BY SUNDAY THE CHANCE OF ANY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE RESTRICTED TO THE HIGH COUNTRY. TEMPS SHOULD INCREASE A LITTLE TO MORE NORMAL READINGS DUE TO MORE SUNSHINE. MONDAY-WEDNESDAY: SUBTROPICAL RIDGE...THAT HAS BEEN CENTERED IN THE LOWER MISSOURI/MISSISSIPPI VALLEY AREA FOR AWHILE...AMPLIFIES INTO THE DESERT SW AS THE TROUGH SLIDES EAST. THIS EFFECTIVELY CUTS OFF THE SUBTROPICAL TAP AND RAISES TEMPERATURES BACK ABOVE NORMAL. BUT THE GFS BRINGS REMNANTS OF TD ANDRES AROUND THE WESTERN EDGE OF THE RIDGE...INTO THIS FORECAST AREA AS EARLY AS TUESDAY OR POSSIBLY WEDNESDAY. KEPT LOW POPS TO MATCH CONFIDENCE IN TIMING FOR NOW. && .AVIATION... SCATTERED TO NUMEROUS AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS WESTERN COLORADO AND EASTERN UTAH THROUGH THE REST OF THIS WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LOCAL MVFR CIGS AND VSBY WILL BE POSSIBLE WITH SOME STORMS...ALONG WITH GUSTY WINDS TO 50 MPH...HEAVY RAIN AND SMALL HAIL. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM.....JDC LONG TERM......JOE+EH AVIATION.......JDC/NL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT THU JUN 25 2009 COZ001>014-017>023-UTZ022>025-027>029-261145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...AND THEN DRIFT OVER THE VALLEYS EARLY THIS EVENING. EXPECT HEAVY RAIN...STRONG GUSTY WINDS TO 40 MPH...AND SMALL HAIL UP TO ONE HALF INCH IN DIAMETER WITH THE STRONGER STORMS. THE HEAVY RAIN WILL CAUSE SUDDEN RISES OF NORMALLY DRY CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE COMMON OVER THE REGION THROUGH NEXT WEDNESDAY. LOCALLY HEAVY RAIN...GUSTY WINDS... SMALL HAIL AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVER PORTIONS OF SOUTHWEST COLORADO THIS AFTERNOON AND EVENING. ACTIVATION OF SPOTTERS ELSEWHERE ACROSS EASTERN UTAH AND WESTERN COLORADO IS NOT ANTICIPATED TODAY OR TONIGHT. JDC/EH
The Grand Junction radar (KGJX), 32 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed from a resident who lives near Little Park Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180845.